W.L. GORE & ASSOCIATES GORE DUALMESH PLUS BIOMATERIAL WITH HOLES; MESH, SURGICAL, POLYMERIC
Back to Search Results |
| Model Number |
1DLMCPH04 |
| Medical Device Problem Code |
Insufficient Device Problem Information (3190)
| Health Effect - Clinical Codes |
Pain (1994); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
07/05/2016
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
(b)(6).It should be noted that the gore® dualmesh® plus biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿.
Event or Problem Description
It was reported to gore that the patient underwent laparoscopic incisional hernia repair on (b)(6) 2006 whereby a gore® dualmesh® plus biomaterial was implanted.The complaint alleges that on (b)(6) 2016, an additional procedure occurred whereby the gore device was explanted.It was reported the patient alleges the following injuries: mesh repair, mesh removal, pain, additional surgery.Additional event specific information was not provided.
Additional Manufacturer Narrative
B7: added medical history.D7: corrected explant date.H6: updated results code.Conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: records prior to 8/16/06 were not provided.[missing records: records for ¿prior hernias fixed in his abdomen x 3¿ were not provided.] 08/16/06: henry ford hospital and medical centers.Robert m.Elkus, md.Operative note.Pre/postop diagnosis: recurrent incisional hernia.Procedure: repair recurrent incisional hernia, implantation of dualmesh, adhesiolysis.Indications: this 46-year-old gentlemen presented with a large recurrent incisional hernia.He underwent prior dualmesh repair of recurrent umbilical hernia.The procedure of repair with mesh was discussed in detail, all questions answered, risks explained, consent obtained.Special consideration: procedure considered ¿very complex¿ due to massive size of recurrent hernia, large body habitus, and multiply recurrent hernia, making procedure technically more difficult and time consuming.Procedure: ¿patient was placed supine onto the or table, intubated, and the abdomen was prepped and draped appropriately.The old transverse infraumbilical scar was opened and extended with the knife.The hernia sac was identified in the subcutaneous tissue.The hernia sac was dissected from the subcutaneous fat.Dissection continued down to the fascial defect.The hernia sac was entered to help identify the edge of the fascia.The left lateral edge of the fascial ring was identified.Dissection continued circumferentially until the fascial defect was identified.This dissection was long and tedious.Stay sutures of 2-0 silk were placed to identify the edge of the fascial defect.At the superior aspect of the hernia, a second and third defect was identified.The narrow bridges of intact fascia separating these defects were divided to create a single defect measuring 9 x 10 cm.The anterior edge of the abdominal wall was cleared in preparation for placement of dualmesh.Adhesions of omentum and bowel were carefully taken down using metzenbaums and cutting bovie.Another small defect was identified in the left inferior aspect of the major defect.This was approximated with interrupted 1-prolene sutures.The old piece of dualmesh was identified in the right inferior aspect of the major defect.A piece of dualmesh measuring about 15 x 16 cm was used.Taking care to orient the mesh properly, it was secured to the abdominal wall with interrupted u sutures of 1-prolene.Hemostasis was achieved with electrocautery.The hernia sac was closed over the mesh with interrupted 3-0 vicryl.After all the sutures were secured, 0.25% marcaine was injected into the fascia.After final check for hemostasis, the wound was closed with interrupted 3-0 vicryl subcutaneous sutures and 3-0 prolene running and mattress sutures for skin closure.Sterile dressing applied.Foley catheter inserted and the end of the procedure.Patient tolerated procedure well and was taken to recovery in stable condition.¿ 08/16/06: henry ford hospital and medical centers.Implant sticker.Gore dualmesh® plus biomaterial with holes.Ref catalogue number: 1dlmcph04.Lot batch code: 04107608.W.L.Gore & associates.Incisional hernia site [handwritten].The records confirm a gore® dualmesh® plus biomaterial with holes (1dlmcph04/04107608) was implanted during the procedure.Records between 08/16/06 and 07/05/2016 were not provided.07/05/16: tennova healthcare-cleveland.Eston k.Wenger, md.History and physical.Cc: abd pain, states 3 abd hernias that need surgery, onset last wednesday with pain, positive constipation, states vomited x 1 today.Hpi: comes to er today secondary to ongoing abdominal pain for last 6 days.Minimal bowel movement and flatus.Nausea and vomiting today.States has had multiple hernias fixed in his abdomen x 3.Hernia has now grown in size over past 10 years.He does a lot of lifting at work.Wt: 121.561 kg.Abdomen soft, obese, obvious hernia with some loss of domain.Psh: at least 3 umbilical/ventral hernia repairs at least one with mesh.Wbc 11.9.Ct scan shows large ventral hernia with bowel involved with partial obstruction.[missing records: records for the ct scan showing ¿ventral hernia with bowel involved with partial obstruction¿ were not provided.] 07/06/16: tennova healthcare-cleveland.Eston k.Wenger, md.Operative report.Pre/postop diagnosis: large recurrent incarcerated incisional hernia.Procedure: repair of recurrent incarcerated incisional hernia with mesh.Bilateral myofascial component separation.Removal of old mesh.Excision of skin and soft tissue 240 sq cm2.Lysis of adhesions x 60 minutes.Specimen: mesh with hernia sac.Complications: none.Drains: round 19 jp x2 in the subcutaneous tissue.Findings: two large and several other incarcerated incisional hernias of the abdomen with chronic obstructive changes.Mesh within the fascia and hernia sac.Indications: the patient is a 56-year-old white male who in the past has had at least 3 hernia repairs of his midline abdomen.This one he has had for at least 10 years and it continues to grow.Now he comes into the emergency room with symptoms of obstruction with pain and nausea and vomiting.Cat scan confirmed what appeared to be obstruction secondary to bowel contents in the hernia sac.Secondary to these findings, it was felt he would benefit from repair of his recurrent incarcerated incisional hernia.He understands that he has ____ [sic] and that during the surgery can get more complicated along with his current mesh and prior surgeries.The surgery was discussed with him and his wife.Questions were answered.They wished to proceed with surgery.Procedure: ¿the patient was taken from the preop holding area to the operative suite where he was placed on the table in supine position.He is intubated and sedated per anesthesia.He had preoperative iv antibiotics and compression devices placed on his legs.He had a foley catheter placed as well as a nasogastric tube.His abdomen was prepped and draped in the usual sterile fashion.A long midline incision was then made followed by electrocautery.I then approached the left hernia sac first.Again he had a fair amount of intestine outside of the abdominal cavity which later made it more difficult to put the intestine back into the abdomen.I then freed up the hernia sac within the subcutaneous tissue which was quite large.I then essentially took the next hour taking down adhesions and hernia sac.The left hernia sac was then freed up with cautery when safe.I then found more swiss cheese type hernia defects throughout the ventral abdomen.I connected the fascial defect with cautery.Freed up the small bowel from the hernia sac old peritoneal lining with sharp dissection using scissors.Once this was done on the left-sided hernia sac and then to the other smaller ones, i then worked my way over to where the mesh was located in the right large hernia sac.I spent some time freeing up the mesh from the fascia using cautery.I then had to take some time freeing up the small bowel off the mesh itself using scissors until i had completely freed up and removed the entire mesh.At one point, i did flip the mesh to make my dissection easier.Some of the mesh and peritoneal sac was taken as specimen.I then continued to free up the right sided hernia sac.Once i had the entire small bowel and large bowel free, i then freed up the omentum and the sigmoid colon from the lower portion of the fascial defect.Once the entire small bowel and large bowel were free, i then removed the hernia sac from both sides of the subcutaneous tissue using cautery.The small bowel was inspected and several serosal tears were closed with 2-0 silk seromuscular sutures.No enterotomies noted.At this point, the skin over the hernia sac was somewhat attenuated and this will be discussed later.I then freed up the subcutaneous tissue circumferentially around the fascia and the interior sheath.At this point i tried to bring the fascia back to the midline which was not possible secondary to the defect in the width-wise of the hernia.I then freed the subcutaneous tissue back to the external oblique fascia.I then worked on the right side first and took down the external oblique fascia.Once i had made my defect, opened up the fascia over my finger all way down to pubic symphysis and then more cephalad, going up over the costal margin and the entire external oblique fascia was totally freed up, which allowed the rectus to come to the midline.The fascia was did not continue to come together yet after the myofascial release on the right side.I then freed up subcutaneous tissues back to the external oblique on the left side.I again made a defect in the external oblique fascia and then freed this up over my finger all the way down to the pubic symphysis and then cephalad over the costal margin.I did use mayo scissors as needed to free up the fascia.At this point, the fascia did come together even though under mild tension.After both myofascial releases were done i then freed up the posterior sheath, divided using cautery to get down to the rectus muscle and then freeing up the posterior sheath from the rectus muscle on the right side first and then over to the left side and then freeing up the posterior sheath cephalad as well as the anterior sheath to the midline and then below the arcuate ligament, freed up the peritoneum from the anterior sheath until my complete rectovesical space was completed.There was some difficulty trying to keep the small bowel in the abdomen but against posterior sheath, so that would be closed with #1 vicryl running.3-0 vicryl had to be used to close some small defects.Once the posterior sheath was closed, i then placed the 12 x 12 inch ultrapro mesh.This was sutured at least 3 to 4 cm length away from the edge of the fascia down through the anterior sheath of fascia to the mesh, back up to the mesh then back up to the fascia.This was done at 6 o¿clock as well.On the right side 3 o¿clock position suture was placed through the tissue lateral to the rectus muscle both in the internal oblique and the transversealis fascia to the mesh, back up to the mesh and then back up to the fascia.This was then done above and below this with 2 more sutures on each side.The same was then done on the left side prior to creating more stay sutures going through the mesh and back up the fascia.All 8 sutures were then tied down.The mesh was nice and tight and minimal tension was placed on the mesh.The anterior sheath was then closed with 0 looped pds x2.The wound was then irrigated with irrisept, allowed to sit for 1 minute and then irrigated with saline.2 round 19 jp drains were then placed from the left to the right lower quadrant into the subcutaneous tissue.They were later hooked to bulb suction.Then sutured with 3-0 prolene.I had redundant skin and so at least 20 cm in length and an average of 6 cm on each side of skin and subcutaneous tissue were excised for a total of 240 sq cm removed.The skin was able to come together without tension but with decreased redundancy.The subcutaneous tissue was then closed with 2-0 vicryl x2.The skin was closed with staples and a gauze dressing was placed.The patient was kept intubated secondary to the amount of loss of domain he had preoperatively, and i was concerned that he would likely have to breathe well postoperatively in order not to have much abdominal pressure.He was left intubated and taken straight back to the sicu.I spoke to his family afterwards and explained to them what i found and done.All questions were answered.¿ [missing records: a pathology report detailing analysis of the device removed during the 07/06/16 procedure was not provided.] 07/29/16: tennova healthcare-cleveland.Eston k.Wenger, md.Discharge summary.Hospital course: admitted for partial small bowel obstruction with incarcerated incisional hernia as well as loss of domain.Surgery was difficult secondary to the large hernia and loss of domain.Rectrorectus repair with mesh including bilateral myofascial release at the external oblique.Drains were left.He was intubated after surgery secondary to the concern for pain and now potential pressure on his diaphragms from lacing of intestine back in his abdomen proper.After 5 days felt he may be having a pulmonary embolism.Secondary to his kidney failure instability, he was not taken for testing but was treated empirically with a heparin drip.Ultrasound showed a left nonocclusive femoral vein thrombosis.Eventually did get cat scan did show multi segmental thrombosis.Received dialysis either daily or every other day throughout hospital stay.Initially was on tpn but able to feed through nasogastric tube.Tracheostomy site is fine, staples have been removed from his abdomen.White blood count did get to 30,000.Vas catheter was removed and cultured grew out epidermis.Significant findings: large incisional hernia with loss of domain, acute on chronic renal insufficiency, atn, pulmonary embolism, left common femoral vein dvt, inanition, ventilator dependence.Procedures and treatment: repair of incisional hernia with mesh with bilateral myofascial release, tracheostomy, vas-cath insertion, tracheostomy, picc line, tee.A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore® dualmesh® plus biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: on (b)(6) 2004 (b)(6) medical center ¿ (b)(6) general surgery.(b)(6), md.Consultation.Repair of incarcerated umbilical hernia 3 years ago at fairlane.About 1 year ago, noted recurrence of the umbilical hernia.Complains of local discomfort only, but denies any significant pain.Denies symptoms of strangulation or bowel obstruction.Does a lot of heavy lifting at work and noted pain and a small hernia recurrence after moving heavy bags of sod off a truck.This winter after a fair amount of coughing, he noted a large increase in the size of recurrence.Past medical history: obesity.Social history: plant manager, does fair amount of heavy lifting at work.Would be able to return to work and avoid heavy lifting until released to full-unrestricted activities.Exam: does not appear to be in any pain.Has a very large umbilical hernia which is reducible.Abdomen is quite obese.Hernia is extremely superficial, easily palpated just below the level of the skin.Measure approximately 10 or 12 cm across.The abdominal wall fascial defect is approximately 3 x 6 cm, oriented transversely.Impression/plan: recurrent umbilical hernia, symptomatic, repair advised.Revealing the old operative dictation, primary repair was performed with interrupted sutures of 0 ethibond.As he failed primary repair, we will go ahead and plan to have this repair performed with a mesh.He is quite obese, i would prefer to have him repaired under general anesthetic to make the operative procedure as easy as possible.Discussed in detail, questions answered, risks explained, consent obtained.(b)(6) 2004 (b)(6).[illegible signature].History and physical.Weight 270 lbs.Diagnosis: recurrent umbilical hernia.Contemplated surgery: repair of recurrent umbilical hernia.Asa ii.Comments: obese.On (b)(6) 2004 (b)(6) hospital and medical centers; (b)(6) medical center.(b)(6), md.Operative report.Preoperative diagnosis: recurrent umbilical hernia.Postoperative diagnosis: same.Procedure: recurrent umbilical hernia repair, implantation of mesh.Anesthetic: general.Indications: this 43-year-old gentleman presented with a recurrent umbilical hernia.The procedure of repair with mesh was discussed in detail, all questions answered, risks explained, consent obtained.Special considerations: procedure considered ¿complex¿ due to technical difficulty of the procedure, requiring about two hours of dissection.Procedure: ¿the patient was placed supine onto the or table, and the umbilical region was prepped and draped appropriately.Using the knife, the previous infraumbilical transverse incision was opened.The hernia sac was opened between a pair of hemostats.The hernia sac was very large, with multiple sacculations.The sac was excised, using electrocautery.The fascial defect was cleared circumferentially in preparation for repair.The fascial defect measured 5cm x 7cm.The index finger was inserted into the abdomen to check for integrity of the remainder of the anterior abdominal wall.A small additional midline hernia was located about 2cm above the large defect.Hemostasis was achieved throughout with electrocautery.A roughly oval piece of dualmesh was fashioned to allow sufficient overlap with intact fascia, including the smaller second midline defect.Taking care to orient the mesh properly, interrupted ¿u¿ sutures of 2-0-ethibond were placed circumferentially, placing the mesh posterior to the fascia.After all the sutures were secured and hemostasis achieved, the wound was closed.Marcaine was placed in the sq space to help with postop analgesia.The umbilical skin was tacked down to the fascia with 3-0 vicryl.The sq was approximated with interrupted 3-0 vicryl and the skin was closed with subcuticular 4-0 pds.Sterile dressing was applied.The patient tolerated the procedure well and was taken to recovery in satisfactory condition.¿ on (b)(6) 2004 (b)(6).Dr.(b)(6).Operative progress note.Implant label.Recurrent umbilical hernia.[illegible] strangulation.Repair recurrent umbilical hernia with mesh.5 x 7 fascial defect, dual mesh used.Dualmesh plus antimicrobial.Lot: 01856641.Item: 1dlmcph03.The records confirm a gore® dualmesh® plus biomaterial with holes (1dlmcph03/01856641) was implanted during the procedure.On (b)(6) 2004(b)(6) hospital.(b)(6) , md.Pathology report.Diagnosis: umbilical hernia, excision: fibroadipose tissue with suture granuloma, consistent with recurrent umbilical hernia.Specimen: recurrent umbilical hernia.Fixative: formalin.General: an irregular, variegated purple-tan to gray soft tissue fragment 9 x 5.5 x 4.5 cm.Also in the container are two yellow-tan irregular soft tissue fragments 3 and 4 cm in greatest dimensions.Main findings: sectioning through the largest fragment reveals cavity 2 cm in greatest dimensions with surrounding white-tan firm fibrous tissue and adipose tissue.Sections: 1-3 representative.Microscopic: three blocks, three slides.On (b)(6) 2004 (b)(6).Nurse notes.Increased pain with ambulation, binder remains applied, dressing clean/dry/intact to abdomen.On (b)(6) 2004 [assigned]:(b)(6).Discharge instructions.No lifting over 15 lbs.On (b)(6) 2004 (b)(6) hospital and medical center.(b)(6), md.Office notes.Recurrent umbilical hernia repair one week ago.Incision healing well, suture removed, steri-strip applied.Skin of the umbilicus was significantly thinned by the large recurrent hernia, i explained that i was concerned about its blood supply.It looks viable now, but i wanted him to return in one week for another wound check.Pathology report showed hernia sac.No lifting over 15 lbs until four weeks postoperative.On (b)(6) 2004 (b)(6) hospital and medical centers ¿ (b)(6) medical center.(b)(6), md.Office notes.Hernia repair with mesh one week ago, returns for wound check.Umbilical skin color much improved.He has a seroma.Aspiration was described, and he was agreeable.Using 1cc 1% plain lidocaine, aspiration was performed yielding 30cc seroma.Suction dressing applied.Return in one week to check for recurrent seroma.On (b)(6) 2004 (b)(6).(b)(6), md.Office notes.Umbilical hernia repair, had a seroma which was aspirated a week ago.A suction dressing was applied.Came today for check for recurrent seroma.No evidence of a seroma today after removing the dressing.The wound is healing nicely without infection.On (b)(6) 2004 (b)(6) general surgery.(b)(6), md.Office notes.Feels a swelling in the abdomen above the umbilicus.Denies symptoms of pain, strangulation, bowel obstruction.Examination: about 4 or 5 cm above the umbilicus is a reducible ventral hernia.May represent a new defect, or possibly an area of recurrence just above the old mesh.The remainder of the abdominal wall seems intact.We discussed repair, however, as the patient denies any symptoms, i was hesitant to proceed.The patient is quite obese, i explained that repair in this setting would have a higher chance for recurrence, i strongly recommended weight loss prior to attempt at repair, particularly because of the lack of symptoms.We will hold off on any intervention at this time.Records between (b)(6) 2004 and (b)(6) 2006 were not provided.On (b)(6) 2006 (b)(6) medical center ¿ (b)(6) surgery.(b)(6), md.Office notes.Last seen (b)(6) 2004 in regard to recurrent umbilical hernia, the plan was for him to lose weight before attempting another repair.States the hernia has increased in size causing local discomfort, particularly with exertion.He would like to proceed as quickly as possible with hernia repair.His weight today was 280 pounds, stable since noted in the computer from (b)(6) 2005.States has been a difficult year and has not been able to lose weight.Had detailed discussion about weight and recurrent hernias.I explained i was somewhat hesitant to proceed with hernia repair at his current weight as he is at significantly increased risk for developing yet another recurrence, and furthermore the prior repairs have not been successful.The patient was quite persistent and wanted to proceed with repair.On (b)(6) 2006 (b)(6) health system.(b)(6), crna.Anesthesia record.Weight 275.Physical status iii.History: obese, gastroesophageal reflux disease.On (b)(6) 2006: (b)(6) hospital.(b)(6), md, senior staff pathologist.Pathology report.Accession#: (b)(4).Specimen: incisional hernia sac, excision.Pathological diagnosis: soft tissue, abdomen, excision: hernia sac with fibrosis and mild chronic inflammation.Gross description: hernia sac.13.0 x 9.5 x 3.5 cm saccular portion of lobulated adipose tissue that is particularly surfaced by pink-tan membranous tissue.The outer surface of the membranous tissue is roughened and inner surface smooth and glistening.On (b)(6) 2006 (b)(6) hospital-main campus.(b)(6), md.Discharge summary.Diagnosis: incisional hernia without mention of obstruction or gangrene.Diagnoses that complicated treatment: overweight and obesity.Hospital course: recurrent incision hernia at the umbilicus.Underwent repair of incarcerated umbilical hernia about 5 years ago, then repair of incisional hernia with mesh two years ago.Taken to the or for repair with mesh, observed on 23 hour unit initially but had severe incisional pain requiring admission for intravenous narcotics.At discharge, his pain was adequately controlled on by mouth medications.Disability: total, temporary.Expected length (day): 42.On (b)(6) 2006 (b)(6) medical center ¿ (b)(6) surgery.(b)(6), md.Office notes.Back today and i drained 265 ml dark-stained seroma/hematoma from his abdomen.He is doing fine, afebrile, no evidence of infection.I left the sutures in, he will see dr.(b)(6) next week.On (b)(6) 2060 (b)(6) medical center ¿ (b)(6) surgery.(b)(6), md.Office notes.Seen in dr.(b)(6) absence, no longer has seroma, healing well, removed sutures.Given instructions about limiting exercise and weight, return only as necessary.A potential relationship, if any, between the alleged injuries or complications and the gore device is unclear from the provided information at this time.It should be noted that the gore® dualmesh® plus biomaterial instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
B7: added medical history.H6: conclusion code remains unchanged.H10/11: added medical record information.Additional details regarding the patient's clinical course were ascertained from a review of medical records and are as follows: (b)(6) 2016: [facility ni].(b)(6) md.Emergency department visit.Pain left lower abdominal wall hernia for 6 days.Reports several abdominal wall hernias for years.One episode of vomiting.States hernia seems to be getting bigger; can usually reduce it, but keeps coming back out today.Some decrease in bowel movements, denies fever.Abdomen: soft, extremely large left lower quadrant ventral wall hernia and smaller right lower quadrant ventral wall hernia.No tenderness or erythema on right.Left hernia mildly to moderately tender, some slight skin erythema.Feels soft and somewhat reducible; i think the bowel has probably lost them in the main due to its size.Impression: small bowel obstruction.Plan: admit.(b)(6) 2016: [facility ni].(b)(6) md.Radiology ¿ abdomen x-ray.Indication: abdominal pain.Findings: multiple dilated loops small bowel with air-fluid levels, paucity of colonic gas.Impression: concerning for small bowel obstruction.(b)(6) 2016: [facility ni].(b)(6) md.Radiology ¿ ct abdomen/pelvis.Indication: pain at left ventral wall hernia.Impression: multiple large ventral abdominal hernia defects surrounding prior hernia mesh.Multiple dilated loops small bowel within left abdominal ventral hernias and throughout the upper to mid abdomen consistent with mid small bowel obstruction.The site of obstruction may be adjacent the existing hernia mesh to the left of midline.No ascites or fluid in abdomen or pelvis.(b)(6) 2016: (b)(6).[signature illegible.] anesthesia record.Diagnosis: recurrent incisional hernia.Procedure: repair of recurrent incisional incarcerated hernia with mesh with bilateral myofascial component separation, myofascial compartment release (bilateral).Asa 3.Anesthetic technique: general.Weight 121 kg.(b)(6) 2016: [facility ni].(b)(6) md.Operative report.Preoperative diagnosis: recurrent, incarcerated incisional hernia.Postoperative diagnosis: same.Anesthesia: general.Procedure: repair of recurrent, incarcerated incisional hernia with mesh, bilateral myofascial component separation, removal of old mesh.Findings: large, multiple hernias with incarcerated bowel, old mesh.Estimated blood loss: less than 100 ml.Blood products: none.Specimen: mesh/hernia sac.Complications: none.Implants: mesh.Drains: round jp 19 x 2.(b)(6) 2016: [facility ni].Implant record.Site: abdomen.Mesh surgical ultrapro 12 x 12.Ethicon inc.(b)(6) 2016: (b)(6) laboratory/associated pathologists].(b)(6) 2016: md.Pathology report.Accession #: 16-sb-002686.Diagnosis: soft tissue and surgical mesh, revision incisional herniorrhaphy: membranous fibroconnective tissue lined by mesothelium, consistent with hernia sac, with embedded synthetic surgery mesh and foreign body giant cell reaction.Gross description: the patient is ¿christopherson, ralph¿ identified by requisition and container label.The specimen is labeled ¿hernia sac w/ mesh¿ on both the requisition and the container.Received in formalin are multiple portions of fibroadipose tissue, 23 x 13.5 x 4.5 cm in aggregate dimensions.Sectioning reveals areas with mesh prosthesis and suture materials.Discrete nodularity is not grossly evident.Representative sections are processed in cassettes 1a-c.Microscopic description: microscopic examination performed.Procedure: repair of recurrent incarcerated incisional hernia with mesh, bilateral myofascial contracture release.Clinical history: recurrent incisional hernia.Specimen list: hernia sac with mesh.(b)(6) 2016: [facility ni].(b)(6) md.Consultation.Status post exploratory laparotomy for small bowel obstruction with multiple hernia repairs, closure with mesh.Apparently, closure was with some difficulty and abdomen is very taut.Because of this, it was felt he needed to stay intubated for 48-72 hours in order to allow wound healing before allowing him to awaken, possibly cough, and disrupt surgical closure.Asked to see for mechanical ventilatory support, assist with critical care management.Impression: ventilatory failure which is expected in this significant surgical case.Remains intubated to allow wound healing, minimize risk of dehiscence.On antibiotics; cultures obtained.Plan: continue mechanical ventilatory support for approximately 48-72 hours.Maintain sedation.If evidence of clinical decline, readjust antibiotic coverage.Start total parenteral nutrition tomorrow after picc insertion; agree with this.(b)(6) 2016: [facility ni].(b)(6) md.Progress notes.Currently on ventilator.Nephrology consulted secondary to worsening renal failure.Temperature maximum 100.7 f.Abdomen: soft, mildly distended, jackson-pratt drains with minimal serosanguineous output, dressing dry.Wbc 14.5, high.Postoperative day 1.Concern for possible abdominal compartment syndrome.Abdomen is soft, ventilator not requiring increased pressures to ventilate.Concern that this may be decreasing urine output.Wife states history of protein in urine, injured kidney in past via trauma.Possible dialysis tomorrow.Small bowel obstruction.Spoke to wife; understands he is sick and will be on ventilator for a little while, in surgical intensive care for a while.(b)(6) 2016:[facility ni].(b)(6) md.Consultation.Indication: anuria, hernia repair, acute kidney injury, abdominal compartment syndrome.Hernia repair yesterday; has made scant urine since.Had low blood pressure intraoperatively and bladder pressure was 42 consistent with compartment syndrome.Baseline creatinine presumed 1.9 with proteinuria; resides in michigan, doesn¿t get routine doctor visits.Minimal urine output; discussed possibility of dialysis.Impression/plan: spoke with dr.(b)(6); probably has abdominal compartment syndrome.If patient worsens, will consider operation and leave abdomen open.Acute renal insufficiency; likely acute tubular necrosis from hypotension and renal arterial compression.High likelihood for acute dialysis if urine output doesn¿t improve.Imaging of abdomen if okay with dr.(b)(6).(b)(6) 2016:[[facility ni].(b)(6) md.Radiology ¿ abdomen x-ray.Indication: abdominal pain.Impression: status post interval laparotomy with significant interval decrease in the degree of gaseous distention of multiple loops of small bowel in left upper abdominal quadrant; consistent with improving partial small bowel obstruction.Enteric tube with tip overlying distal gastric body/antrum.(b)(6) 2016:[facility ni].(b)(6) md.Radiology ¿ abdomen x-ray.Indication: og [oral-gastric] placement.Findings: nonobstructive bowel gas pattern.Impression: oral-gastric tube into gastric lumen.Advancement recommended.(b)(6) 2016:[facility ni].[signature ni].Radiology ¿ abdomen x-ray.Indication: abdominal pain.Comparison: abdominal radiograph and ct abdomen/pelvis (b)(6) 2016.Findings: midline drain in place over central abdomen.Impression: status post interval ventral laparotomy with significant interval decrease in the degree of gaseous distention of multiple loops of small bowel in the left upper abdominal quadrant, most consistent with improving partial small bowel obstruction.Enteric tube with its tip overlying distal gastric body/antrum.(b)(6) 2016:[facility ni].(b)(6) md.Progress notes.Abdomen: soft, mildly distended, obese, incision clean, dry, intact.Some mild duskiness in middle of incision, not new from last week.Jackson-pratt drains small amount of serosanguineous output.Nasogastric tube putting out bilious fluid.Wbc 12.2, high.Continue total parenteral nutrition, supportive care.(b)(6) 2016:[facility ni].(b)(6) md.Consultation.Indication: elevated cardiac biomarkers.Admitted for incarcerated hernia with small bowel obstruction that required urgent surgery.Postoperative course complicated by increased abdominal pressures, acute kidney injury related to acute tubular necrosis; getting temporary dialysis.Remained intubated on mechanical ventilation throughout postoperative course to improve healing process of abdominal incision.This morning, started becoming unstable with significant hypotension that required vasopressor.Started developing refractory hypoxia despite maximal ventilatory support.Asked to see from cardiac standpoint.(b)(6) 2016: [facility ni].(b)(6) md.Progress notes.Left femoral vein thrombus.Clinically being treated for pulmonary embolism.Started on heparin drip.Would not tolerate transfer to cat scan or outside facility.Currently stable on ventilator, receiving dialysis.(b)(6) 2016:[facility ni].Eston k.(b)(6) md.Progress notes.Temperature maximum 101.4 f, heart rate 128, blood pressure 86/64.Abdomen: soft, minimally distended, incision clean, dry, intact.Jackson-pratt drains essentially no output.Wbc 30.2.White blood count significantly worse.Plan to culture tomorrow morning.Nasogastric tube now oral, restart tube feeds soon.If does not come off ventilator in next couple days, will need tracheostomy.(b)(6) 2016: facility ni].(b)(6) md.Progress notes.Patient cultured, vascath removed and culture sent.Had multiple bowel movements.Exam: abdomen soft, minimal distention, jp drains with minimal output-removed.Incision clean/dry/intact.Temperature maximum 102 f.Get ct of chest to look for pulmonary embolism since suspicious on tee.Look at abdomen/pelvis for infectious source.(b)(6) 2016: (b)(6) 2016.Culture report.Procedure: catheter tip culture.Source: catheter tip.Final report: 2 cfu coagulase negative staph (presumptive id) no mic done.Less than 15 cfu not considered significant amount, greater than 15 cfu considered significant amount.(b)(6) 2016: (b)(6) 2016.Culture report.Procedure: bronchial wash culture with gram stain.Source: bronchial wash.Final report: rare normal respiratory flora.Light growth yeast.Gram stain: no organisms seen.Rare white blood cells.(b)(6) 2016: (b)(6).Culture report.Procedure: blood culture.Source: blood; vascath.Final report: staphylococcus coagulase negative.Possible blood culture contaminant.Gram stain: gram positive cocci in clusters.1 of 2 sets.(b)(6) 2016:(b)(6).Culture report.Procedure: blood culture.Source: blood.Final report: no growth at 5 days.(b)(6) 2016: [facility ni].Dr.(b)(6) , (b)(6) , md.Radiology ¿ ct abdomen/pelvis.Indication: leukocytosis, fevers, postoperative day 14 from hernia repair.Impression: consolidation in lung bases bilaterally, small amount of right-sided pleural fluid.Postoperative reduction of previously noted hernia.No evidence of bowel obstruction currently.Stranding in flank region bilaterally, likely related to dependent third spacing of fluid/mild anasarca.(b)(6) 2016: [facility ni].(b)(6) md.Progress notes.Reviewed ct.No acute issues of abdomen or pelvis; does have multifocal segmental pulmonary emboli.Plan tracheostomy tomorrow.Place vas-cath instead of a permcath secondary to fever and elevated white blood count.Await final cultures.Will try to place dubbhoff feeding tube under fluoroscopy.(b)(6) 2016:[facility ni].(b)(6) md.Progress notes.Wbc 19.1, significantly improved prior to antibiotic.Fever defervesced prior to initiation of vancomycin monotherapy, but after discontinuation of first vas-cath.If cultures remain unremarkable, will discontinue.Albumin 3.4, low.(b)(6) 2016:(b)(6) [signature illegible].Anesthesia record.Procedure: permacath left chest, tracheostomy, dubhoff placement under fluoroscopy.Asa 4.Weight 115 kg.Anesthetic technique: general.(b)(6) 2016: [facility ni].(b)(6) md.Progress notes.Tolerating tube feeds.Started on coumadin.Abdomen: soft, mild distention, nontender.Tracheostomy in place without complication.Continue tube feeds, continue ventilator weaning, continue coumadin and stop heparin when inr therapeutic.Plan transfer to rehabilitation facility sometime this week.A potential relationship, if any, between the alleged injuries or complications and the gore device has not been established at this time based on available information.It should be noted that the instructions for gore® dualmesh® plus biomaterial use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ w.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
Additional Manufacturer Narrative
D4: updated brand name h6: updated health effect- clinical code h6: updated investigation findings h6: updated investigation conclusions h6: health effect impact code: f26: no health consequences or impact h6: medical device component: g04088: membrane the investigation has been completed.Based upon gore¿s investigation there is no available information that reasonably suggests that a gore device may have caused or contributed to death, serious injury or reportable malfunction, and is no longer considered reportable.This event will be closed as no problem detected.Previous patient code (1994) was reported based on the original complaint and are no longer applicable and/or not reportable per gore¿s investigation.Medical records: ¿ the known medical records span (b)(6), 2004 through (b)(6), 2016 and not all records received in this time span are relevant to the gore® dualmesh® plus biomaterial with holes.¿ records from (b)(6), 2004 through (b)(6), 2006; from (b)(6), 2006 through (b)(6), 2016 were not provided.Patient information: medical history: ¿ recurrent umbilical hernia ¿ obesity (b)(6) 2004: 270 lbs.(b)(6) 2006: 280 lbs.¿the plan was for him to lose weight; states has been difficult year and has not been able to lose weight.¿ (b)(6) 2006: 287.3 lbs.(b)(6) 2016: 268 lbs.Prior surgical procedures: ¿ 2001: repair of incarcerated umbilical hernia.¿ (b)(6) 2004: recurrent umbilical hernia repair, implantation of mesh.Implant: gore® dualmesh® plus biomaterial with holes.¿ (b)(6) 2006: repair recurrent incisional hernia, implantation of ¿dualmesh¿, adhesiolysis.Implant: gore® dualmesh® plus biomaterial with holes.¿ (b)(6) 2016: repair of recurrent incarcerated incisional hernia with mesh.Bilateral myofascial component separation.Removal of old mesh.Excision of skin and soft tissue.Lysis of adhesions x 60 minutes.Implant: ultrapro mesh.Implant #1 preoperative complaints: ¿ (b)(6) 2004: ¿repair of incarcerated umbilical hernia 3 years ago at (b)(6).About 1 year ago, noted recurrence of the umbilical hernia.Complains of local discomfort only, but denies any significant pain.Denies symptoms of strangulation or bowel obstruction.Does a lot of heavy lifting at work and noted pain and a small hernia recurrence after moving heavy bags of sod off a truck.This winter after a fair amount of coughing, he noted a large increase in the size of recurrence.¿ ¿has a very large umbilical hernia which is reducible.Abdomen is quite obese.Hernia is extremely superficial, easily palpated just below the level of the skin.Measure approximately 10 or 12 cm across.The abdominal wall fascial defect is approximately 3 x 6 cm, oriented transversely.¿ ¿recurrent umbilical hernia, symptomatic, repair advised.Revealing the old operative dictation, primary repair was performed with interrupted sutures of 0 ethibond.As he failed primary repair, we will go ahead and plan to have this repair performed with a mesh.¿ implant #1 procedure: recurrent umbilical hernia repair, implantation of mesh.Implant: gore® dualmesh® plus biomaterial with holes (01856641/1dlmcph03) 10cm x 15cm, 1.5 mm thick.[there is no reference in the 7/6/16 operative report that this device was involved in the recurrence.As there are no allegations for this device, it is not being added to this event.] implant #1 date: (b)(6), 2004 ¿ description of hernia being treated: ¿using the knife, the previous infraumbilical transverse incision was opened.The hernia sac was opened between a pair of hemostats.The hernia sac was very large, with multiple sacculations.The sac was excised, using electrocautery.The fascial defect was cleared circumferentially in preparation for repair.The fascial defect measured 5cm x 7cm.The index finger was inserted into the abdomen to check for integrity of the remainder of the anterior abdominal wall.A small additional midline hernia was located about 2cm above the large defect.Hemostasis was achieved throughout with electrocautery.¿ ¿ implant size and fixation: ¿a roughly oval piece of dualmesh was fashioned to allow sufficient overlap with intact fascia, including the smaller second midline defect.Taking care to orient the mesh properly, interrupted ¿u¿ sutures of 2-0-ethibond were placed circumferentially, placing the mesh posterior to the fascia.After all the sutures were secured and hemostasis achieved, the wound was closed.¿ ¿ post-operative period: [one day] (b)(6) 2004: ¿increased pain with ambulation, binder remains applied, dressing clean/dry/intact to abdomen.¿ (b)(6) 2004: discharge instructions: ¿no lifting over 15 lbs.¿ relevant medical information: ¿ (b)(6) 2004: ¿incision healing well, suture removed, steri-strip applied.Skin of the umbilicus was significantly thinned by the large recurrent hernia, i explained that i was concerned about its blood supply.It looks viable now, but i wanted him to return in one week for another wound check.¿ ¿ (b)(6) 2004: ¿umbilical skin color much improved.He has a seroma.Aspiration was described, and he was agreeable.Using 1cc 1% plain lidocaine, aspiration was performed yielding 30cc seroma.Suction dressing applied.¿ ¿ (b)(6) 2004: ¿no evidence of a seroma today after removing the dressing.The wound is healing nicely without infection.¿ ¿ (b)(6) 2004: ¿about 4 or 5 cm above the umbilicus is a reducible ventral hernia.May represent a new defect, or possibly an area of recurrence just above the old mesh.The remainder of the abdominal wall seems intact.We discussed repair, however, as the patient denies any symptoms, i was hesitant to proceed.The patient is quite obese, i explained that repair in this setting would have a higher chance for recurrence, i strongly recommended weight loss prior to attempt at repair, particularly because of the lack of symptoms.We will hold off on any intervention at this time.¿ implant #2 preoperative complaints: ¿ (b)(6) 2006: ¿last seen (b)(6) 2004 in regard to recurrent umbilical hernia, the plan was for him to lose weight before attempting another repair.States the hernia has increased in size causing local discomfort, particularly with exertion.He would like to proceed as quickly as possible with hernia repair.His weight today was 280 pounds, stable since noted in the computer from (b)(6) 2005.States has been a difficult year and has not been able to lose weight.¿ implant #2 procedure: repair recurrent incisional hernia, implantation of ¿dualmesh¿, adhesiolysis.Implant: gore® dualmesh® plus biomaterial with holes (04107608/1dlmcph04, 15cm x 19cm, 1.5 mm thick).Implant #2 date: (b)(6), 2006 ¿ description of hernia being treated: ¿the hernia sac was identified in the subcutaneous tissue.The hernia sac was dissected from the subcutaneous fat.Dissection continued down to the fascial defect.The hernia sac was entered to help identify the edge of the fascia.The left lateral edge of the fascial ring was identified.Dissection continued circumferentially until the fascial defect was identified.This dissection was long and tedious.Stay sutures of 2-0 silk were placed to identify the edge of the fascial defect.At the superior aspect of the hernia, a second and third defect was identified.The narrow bridges of intact fascia separating these defects were divided to create a single defect measuring 9 x 10 cm.The anterior edge of the abdominal wall was cleared in preparation for placement of dualmesh.Adhesions of omentum and bowel were carefully taken down using metzenbaums and cutting bovie.Another small defect was identified in the left inferior aspect of the major defect.This was approximated with interrupted 1-prolene sutures.The old piece of dualmesh was identified in the right inferior aspect of the major defect.¿ ¿ implant size and fixation: ¿a piece of dualmesh measuring about 15 x 16 cm was used.Taking care to orient the mesh properly, it was secured to the abdominal wall with interrupted u sutures of 1-prolene.Hemostasis was achieved with electrocautery.The hernia sac was closed over the mesh with interrupted 3-0 vicryl.¿ ¿ post-operative period: [two days] (b)(6) 2006: discharge summary: ¿taken to the or for repair with mesh, observed on 23 hour unit initially but had severe incisional pain requiring admission for intravenous narcotics.At discharge, his pain was adequately controlled on by mouth medications.¿ relevant medical information: ¿ (b)(6) 2006: ¿back today and i drained 265 ml dark-stained seroma/hematoma from his abdomen.He is doing fine, no evidence of infection.¿ ¿ (b)(6) 2006: ¿seen in dr.Elkus¿ absence, no longer has seroma, healing well, removed sutures.¿ explant preoperative complaints: ¿ (b)(6) 2016: emergency room: ¿pain left lower abdominal wall hernia for 6 days.Reports several abdominal wall hernias for years.One episode of vomiting.States hernia seems to be getting bigger; can usually reduce it, but keeps coming back out today.Some decrease in bowel movements, denies fever.Abdomen: soft, extremely large left lower quadrant ventral wall hernia and smaller right lower quadrant ventral wall hernia.¿ ¿ (b)(6) 2016: x-ray abdomen: ¿concerning for small bowel obstruction.¿ ¿ (b)(6) 2016: ct abdomen/pelvis: ¿multiple large ventral abdominal hernia defects surrounding prior hernia mesh.Multiple dilated loops small bowel within left abdominal ventral hernias and throughout the upper to mid abdomen consistent with mid small bowel obstruction.The site of obstruction may be adjacent the existing hernia mesh to the left of midline.¿ ¿ (b)(6) 2016: ¿states has had multiple hernias fixed in his abdomen x 3.Hernia has now grown in size over past 10 years.He does a lot of lifting at work.¿ explant procedure: repair of recurrent incarcerated incisional hernia with mesh.Bilateral myofascial component separation.Removal of old mesh.Excision of skin and soft tissue 240 cm2.Lysis of adhesions x 60 minutes.Implant: ultrapro mesh.Explant date: (b)(6), 2016 [hospitalization (b)(6), 2016] ¿ ¿again he had a fair amount of intestine outside of the abdominal cavity which later made it more difficult to put the intestine back into the abdomen.I then freed up the hernia sac within the subcutaneous tissue which was quite large.I then essentially took the next hour taking down adhesions and hernia sac.The left hernia sac was then freed up with cautery when safe.I then found more swiss cheese type hernia defects throughout the ventral abdomen.I connected the fascial defect with cautery.Freed up the small bowel from the hernia sac old peritoneal lining with sharp dissection using scissors.Once this was done on the left-sided hernia sac and then to the other smaller ones, i then worked my way over to where the mesh was located in the right large hernia sac.I spent some time freeing up the mesh from the fascia using cautery.I then had to take some time freeing up the small bowel off the mesh itself using scissors until i had completely freed up and removed the entire mesh.At one point, i did flip the mesh to make my dissection easier.Some of the mesh and peritoneal sac was taken as specimen.I then continued to free up the right sided hernia sac.Once i had the entire small bowel and large bowel free, i then freed up the omentum and the sigmoid colon from the lower portion of the fascial defect.Once the entire small bowel and large bowel were free, i then removed the hernia sac from both sides of the subcutaneous tissue using cautery.The small bowel was inspected and several serosal tears were closed with 2-0 silk seromuscular sutures.No enterotomies noted.At this point, the skin over the hernia sac was somewhat attenuated and this will be discussed later.I then freed up the subcutaneous tissue circumferentially around the fascia and the interior sheath.At this point i tried to bring the fascia back to the midline which was not possible secondary to the defect in the width-wise of the hernia.I then freed the subcutaneous tissue back to the external oblique fascia.I then worked on the right side first and took down the external oblique fascia.Once i had made my defect, opened up the fascia over my finger all way down to pubic symphysis and then more cephalad, going up over the costal margin and the entire external oblique fascia was totally freed up, which allowed the rectus to come to the midline.The fascia was [sic] did not continue to come together yet after the myofascial release on the right side.I then freed up subcutaneous tissues back to the external oblique on the left side.I again made a defect in the external oblique fascia and then freed this up over my finger all the way down to the pubic symphysis and then cephalad over the costal margin.I did use mayo scissors as needed to free up the fascia.At this point, the fascia did come together even though under mild tension.After both myofascial releases were done i then freed up the posterior sheath, divided using cautery to get down to the rectus muscle and then freeing up the posterior sheath from the rectus muscle on the right side first and then over to the left side and then freeing up the posterior sheath cephalad as well as the anterior sheath to the midline and then below the arcuate ligament, freed up the peritoneum from the anterior sheath until my complete rectovesical space was completed.There was some difficulty trying to keep the small bowel in the abdomen but against posterior sheath, so that would be closed with #1 vicryl running.3-0 vicryl had to be used to close some small defects.Once the posterior sheath was closed, i then placed the 12 x 12 inch ultrapro mesh.This was sutured at least 3 to 4 cm length away from the edge of the fascia down through the anterior sheath of fascia to the mesh, back up to the mesh then back up to the fascia.This was done at 6 o¿clock as well.On the right side 3 o¿clock position suture was placed through the tissue lateral to the rectus muscle both in the internal oblique and the transversalis fascia to the mesh, back up to the mesh and then back up to the fascia.This was then done above and below this with 2 more sutures on each side.The same was then done on the left side prior to creating more stay sutures going through the mesh and back up the fascia.All 8 sutures were then tied down.The mesh was nice and tight and minimal tension was placed on the mesh.¿ ¿ (b)(6) 2016: ¿ventilatory failure which is expected in this significant surgical case.Remains intubated to allow wound healing, minimize risk of dehiscence.On antibiotics; cultures obtained.¿ ¿start total parenteral nutrition tomorrow after picc [peripherally inserted central catheter] insertion; agree with this.¿ ¿ (b)(6) 2016: ¿currently on ventilator.Nephrology consulted secondary to worsening renal failure.¿ ¿concern for possible abdominal compartment syndrome.Abdomen is soft, ventilator not requiring increased pressures to ventilate.Concern that this may be decreasing urine output.Wife states history of protein in urine, injured kidney in past via trauma.Possible dialysis tomorrow.Small bowel obstruction.¿ ¿ (b)(6) 2016: ¿spoke with dr.(b)(6); probably has abdominal compartment syndrome.If patient worsens, will consider operation and leave abdomen open.Acute renal insufficiency; likely acute tubular necrosis from hypotension and renal arterial compression.¿ ¿ (b)(6) 2016: x-ray abdomen: ¿status post interval laparotomy with significant interval decrease in the degree of gaseous distention of multiple loops of small bowel in left upper abdominal quadrant; consistent with improving partial small bowel obstruction.¿ ¿ (b)(6) 2016: ¿soft, mildly distended, obese, incision clean, dry, intact.Some mild duskiness in middle of incision, not new from last week.¿ ¿ (b)(6) 2016: ¿postoperative course complicated by increased abdominal pressures, acute kidney injury related to acute tubular necrosis; getting temporary dialysis.Remained intubated on mechanical ventilation throughout postoperative course to improve healing process of abdominal incision.This morning, started becoming unstable with significant hypotension that required vasopressor.Started developing refractory hypoxia despite maximal ventilatory support.¿ ¿ (b)(6) 2016: ¿reviewed ct.No acute issues of abdomen or pelvis; does have multifocal segmental pulmonary emboli.Plan tracheostomy tomorrow.¿ ¿ (b)(6) 2016: discharge summary: ¿admitted for partial small bowel obstruction with incarcerated incisional hernia as well as loss of domain.Surgery was difficult secondary to the large hernia and loss of domain.Rectrorectus repair with mesh including bilateral myofascial release at the external oblique.Drains were left.He was intubated after surgery secondary to the concern for pain and now potential pressure on his diaphragms from lacing of intestine back in his abdomen proper.After 5 days felt he may be having a pulmonary embolism.Secondary to his kidney failure instability, he was not taken for testing but was treated empirically with a heparin drip.Ultrasound showed a left nonocclusive femoral vein thrombosis.Eventually did get cat scan did show multi segmental thrombosis.Received dialysis either daily or every other day throughout hospital stay.Initially was on tpn but able to feed through nasogastric tube.Tracheostomy site is fine, staples have been removed from his abdomen.White blood count did get to 30,000.Vas catheter was removed and cultured grew out epidermis.¿ conclusion: it should be noted that the gore® dualmesh® plus biomaterial with holes instructions for use includes warnings and addresses the following adverse reactions among others: ¿possible adverse reactions with the use of any tissue deficiency prosthesis may include, but are not limited to, contamination, infection, inflammation, adhesion, fistula formation, seroma formation, hematoma, and recurrence.¿ the instructions for use warns, ¿when using this device as a permanent implant and exposure occurs, treat to avoid contamination, or device removal may be necessary.¿ as with any surgical procedure, there are always risks of complications for surgical repair of hernias and soft tissue deficiencies, with or without mesh.These my include but are not limited to, adhesions and related harms, bleeding, bowel obstruction, compromised device biocompatibility, contamination which may lead to patient harms, device damage, dysphagia, erosion or extrusion and related harms, exposure or protrusion and related harms, fever, fistula, gerd recurrence, defect recurrence and related harms, ileus, increased procedure time and related harms, irritation or inflammation, infection, mesh migration, mesh contraction, pain, paresthesia, perforation, revision / re-intervention, seroma or hematoma and related harms, tissue ischemia, wound complications and wound dehiscence and additional intervention including surgery.Many of the potential complications are associated with the patient¿s underlying disease progression, co-morbidities, additional medical history and/or other surgical procedures.The above inherent risks are typically detailed in standard informed consent documents.The device was not able to be returned to gore for evaluation; therefore, a direct product analysis could not be conducted.Review of the manufacturing records verified that the lot met all pre-release specifications.Section c1: name: plus antimicrobial product coating.Manufacturer/compounder: w.L.Gore & associates, inc.Lot number: 04107608.Additional manufacturer narrative: the plus antimicrobial product coating contains silver carbonate [approximately 800 micrograms per cubic centimeter of product (g/cm3)], and chlorhexidine diacetate [approximately 1600 micrograms per cubic centimeter of product (g/cm3)].W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any "defects" or has "malfunctioned".These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.